Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 38, NWS La Crosse, WI

May 29, 20134 counties in Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at May 29, 2013, 3:16 PM CDT for 4 counties in Minnesota. It was in force for 29 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2013, 3:16 PM CDT (20:16 UTC)
Expired
May 29, 2013, 3:45 PM CDT
In force
29 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Fillmore County, MN, Houston County, MN, Olmsted County, MN, Winona County, MN

The radar

The La Crosse radar (KARX), 58 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 3:41 PM CDTTSTM WND GST 50Altura, MN
May 29, 3:41 PM CDTHAIL 0.75Altura, MN
May 29, 3:48 PM CDTTSTM WND GST 38Dover, MNALSO 0.63 INCHES OF RAIN
May 29, 3:48 PM CDTTSTM WND GST 50Winona, MN
May 29, 3:55 PM CDTTSTM WND GST 47Winona, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 2:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WUUS53 KARX 292016
SVRARX
MNC045-055-109-169-292045-
/O.NEW.KARX.SV.W.0038.130529T2016Z-130529T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
316 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  NORTHERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHEASTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
  WINONA COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 345 PM CDT

* AT 310 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 7 MILES NORTHWEST OF WYKOFF TO FOUNTAIN TO
  HARMONY...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LANESBORO AND CHATFIELD AROUND 320 PM CDT.
  ST. CHARLES AND DOVER AROUND 335 PM CDT.
  RUSHFORD AND LEWISTON AROUND 340 PM CDT.
  ALTURA AND STOCKTON AROUND 345 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CUMMINGSVILLE...HIGHWAY 30 AND
COUNTY 74...WHALAN...TROY...PILOT MOUND...TAWNEY...RICEFORD...AND 
SARATOGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE PRODUCED SEVERE 
THUNDERSTORM WIND GUST. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4379 9245 4415 9205 4411 9172 4403 9158
      4401 9145 4395 9138 4379 9129 4350 9183
      4350 9210 4368 9219 4368 9245
TIME...MOT...LOC 2015Z 215DEG 36KT 4382 9231 4382 9206
          4361 9195

HAIL...0.75IN
WIND...70MPH

$$

DTJ
1 follow-up statement
118 
WWUS53 KARX 292027
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
327 PM CDT WED MAY 29 2013

MNC045-055-109-169-292045-
/O.CON.KARX.SV.W.0038.000000T0000Z-130529T2045Z/
FILLMORE MN-HOUSTON MN-OLMSTED MN-WINONA MN-
327 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WINONA...
SOUTHEASTERN OLMSTED...NORTHERN HOUSTON AND EASTERN FILLMORE COUNTIES
UNTIL 345 PM CDT...

AT 324 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM DOVER TO LEWISTON TO 6 MILES SOUTH OF RUSHFORD...
AND MOVING NORTHEAST AT 65 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WINONA AND GOODVIEW AROUND 335 PM CDT.
  DAKOTA AND ROLLINGSTONE AROUND 340 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WHITEWATER STATE PARK...LAZY 
D CAMPGROUND...WITOKA...MONEY CREEK...MINNESOTA CITY...ELBA AND 
SATHER VALLEY ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING SEVERE 
THUNDERSTORM WIND GUSTS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4411 9210 4411 9208 4415 9205 4411 9172
      4403 9158 4400 9144 4395 9138 4379 9129
      4353 9179 4388 9237
TIME...MOT...LOC 2026Z 224DEG 58KT 4396 9209 4396 9185
          4375 9174

HAIL...0.75IN
WIND...70MPH

$$

DTJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:08 PM CDT, 8 minutes earlier.

Area forecast discussion, May 29, 3:08 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
308 PM CDT WED MAY 29 2013

.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 308 PM CDT WED MAY 29 2013

MAIN CONCERN IS SEVERE POTENTIAL GOING INTO THIS EVENING AND HEAVY
RAINFALL POTENTIAL THROUGH THURSDAY.

WATER VAPOR IMAGERY/RAP 500MB ANALYSIS SHOWS A DEEPENING TROUGH OF
LOW PRESSURE ACROSS THE CENTRAL ROCKIES INTO THE SOUTHERN PLAINS.
THIS IN TURN WAS DRIVING AN INCREASINGLY MOIST/UNSTABLE SOUTHERLY
SURFACE FLOW FROM THE PLAINS INTO THE UPPER MISSISSIPPI RIVER VALLEY
REGION. AT THE SURFACE LOW PRESSURE WAS LOCATED OVER SOUTHEAST CO
WITH A WARM FRONT EXTENDING NORTHEAST THROUGH IA INTO SOUTHERN WI.
CONVECTION/SOME STRONG TO SEVERE WAS FIRING ALONG/AHEAD OF THIS WARM
FRONT ON THE NOSE OF INCREASING 925-85OMB MOISTURE
TRANSPORT/INCREASING CAPE POOL. DEW POINTS ACROSS OUR AREA THIS
AFTERNOON WERE IN THE MID/UPPER 60S WITH AROUND 70 ACROSS EASTERN
IA.

LOOK FOR ONGOING SHOWER/THUNDERSTORM ACTIVITY THIS EVENING AS THE
WARM FRONT/NOSE OF RATHER INTENSE MOISTURE TRANSPORT CONTINUES TO PUSH NORTH
ACROSS THE AREA. RAP SHOWING 0-1KM MLCAPE IN THE 3000-3500J/KG WITH
INCREASING 0-3KM BULK SHEAR IN THE 25-35KT RANGE BETWEEN 4 PM AND 8
PM ACROSS PORTIONS OF NORTHEAST IA/SOUTHWEST WI. CAPE/BULK SHEAR AND
ENHANCED 0-1KM EHI VALUES WOULD FAVOR TORNADOGENESIS ALONG THE WARM
FRONT AS IT PUSHES THROUGH NORTHEAST IA/SOUTHWEST WI. WILL HAVE TO
KEEP AN EYE ON LARGE HAIL/DAMAGING WIND/TORNADIC POTENTIAL GOING INTO
EVENING. CAPE STARTS DWINDLING AFTER SUNSET...HOWEVER...MODELS
CONTINUE TO SHOW FETCH OF STRONG 925-850MB MOISTURE TRANSPORT
ADVECTING INTO OUR AREA OVERNIGHT INTO THURSDAY. THIS WILL BE AHEAD
OF A COLD FRONT PUSHING EASTWARD INTO THE CENTRAL PLAINS.
PRECIPITABLE WATER VALUES INCREASE INTO THE 1.5 TO 1.7IN RANGE. WITH
THIS IN MIND THERE WILL BE THE POTENTIAL WILL BE THERE FOR SOME
HEAVY RAINFALL. HAVE ISSUED A FLASH FLOOD WATCH FOR PORTIONS OF THE
AREA THIS EVENING THROUGH THURSDAY TO COVER THIS. SEE THE HYDROLOGY
SECTION BELOW FOR FURTHER DETAILS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 308 PM CDT WED MAY 29 2013

MAIN AXIS OF MOISTURE TRANSPORT/ENHANCED PRECIPITABLE WATER SHIFTS
EAST OF THE AREA THURSDAY NIGHT WITH A COLD FRONT LAGGING ACROSS
CENTRAL MN INTO EASTERN NEBRASKA/CENTRAL KS. SO...EXPECTING HEAVIER
RAINFALL TO TAPER OFF IN THE EVENING/OVERNIGHT FROM WEST TO EAST.

THE COLD FRONT WILL CONTINUE TO PUSH SLOWLY EAST INTO THE AREA
FRIDAY WITH INCREASING MOISTURE TRANSPORT INTO FAR SOUTHERN WI
DURING THE AFTERNOON. HAVE TAILORED SHRA/TS CHANCES WITH LIKELY
ACROSS THE SOUTH...TAPERING TO 40-50 POPS ACROSS THE NORTHWEST.

FOR FRIDAY NIGHT THROUGH SUNDAY...LOOK FOR A MID-LEVEL CLOSED LOW TO
MAKE ITS WAY ACROSS THE AREA FOR SCATTERED SHOWERS AND COOLING
TEMPERATURES.

SUNDAY NIGHT THROUGH MONDAY LOOKS DRY AND COOL AS A RIDGE OF HIGH
PRESSURE BUILDS IN FROM THE PLAINS.

SHOWER/THUNDERSTORM CHANCES RETURN TO THE AREA MONDAY NIGHT THROUGH
WEDNESDAY AS ANOTHER CLOSED MID-LEVEL LOW SYSTEM DROPS ACROSS THE
NORTHERN PLAINS INTO THE UPPER MISSISSIPPI RIVER REGION. THIS SYSTEM
WILL ALSO RESULT IN BELOW NORMAL TEMPERATURES THROUGH THIS PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED
AT 1233 PM CDT WED MAY 29 2013

THE WARM FRONT HAS PUSHED NORTH OF THE TAF SITES...WITH A WARM...
MOIST AND UNSTABLE AIRMASS OVERSPREADING SOUTHERN MN/WESTERN WI.
CLOUDS ALONG/SOUTH OF THE FRONT HAVE GENERALLY CLEARED OUT/BECOME
SCATTERED WITH THE MAIN FOCUS FOR SHRA/TSRA REMAINING WEST OF THE
AREA EARLY THIS AFTERNOON...PROVIDING A PERIOD OF IMPROVED VFR
CONDITIONS THRU MID TO LATE AFTERNOON.

MAIN FORCING/LIFT AND DEEPER MOISTURE CONTINUE TO SPREAD NORTHEAST
AND EAST ACROSS THE AREA LATER THIS AFTERNOON THRU TONIGHT INTO
THURSDAY. SHRA/TSRA CHANCES/TIMING IN THE SUMMERY AIRMASS OVER-
SPREADING THE AREA REMAIN PROBLEMATIC AFTER THE 20-23Z TIME-FRAME
THIS AFTERNOON THRU THU. APPEARS ONE ROUND OF SHRA/TSRA TO MOVE
ACROSS THE TAF SITES IN THE 20-03Z TIME PERIOD LATER TODAY.
CONFIDENCE MODERATE ON THIS ROUND. ANOTHER ROUND OF SHRA/TSRA LOOKS
TO MOVE ACROSS THE TAF SITES LATER TONIGHT/THU MORNING. GIVEN A WIDE
VARIETY OF SMALL SCALE TRIGGERS AND MODEL SOLUTIONS...CONFIDENCE
LOWER LATER TONIGHT/THU. OPTED NOT TO SPREAD EXTENSIVE PERIODS OF
TSRA/CB IN THE TAFS FOR NOW GIVEN MDT CONFIDENCE AT BEST. WILL JUST
HAVE TO PLAN ON SOME AMD/UPDATES ONCE TIMING/COVERAGE OF THE ROUNDS
OF CONVECTION BECOME CLEARER.

&&

.HYDROLOGY...TONIGHT THROUGH FRIDAY
ISSUED AT 1233 PM CDT WED MAY 29 2013

PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE
REGION THROUGH FRIDAY. THE HEAVIEST RAIN IS EXPECTED TO FALL FROM
THURSDAY INTO FRIDAY. TOTAL RAINFALL FROM TODAY THROUGH FRIDAY
COULD RANGE FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THIS COULD LEAD TO FLASH FLOODING AS WELL AS RISES AND
POSSIBLE FLOODING ON AREA RIVERS. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR A PORTION OF NORTHEAST IA/SOUTHEAST MN FOR TONIGHT/THU.
THIS IS LIKELY TO BE EXPANDED WITH LATER FORECAST ISSUANCES AS
DETAILS OF TIMING/LOCATION OF THE CONTINUED HEAVY RAIN THREAT
BECOME CLEARER. PORTIONS OF ANY ADDITIONAL WATCH MAY NEED TO GO
INTO THU EVENING...ESPECIALLY IN THE WI PORTION OF THE FCST AREA.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...

WI...NONE.

MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     EVENING FOR MNZ094-095.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH
     THURSDAY EVENING FOR IAZ008>010-018-019-029.

&&

SHORT TERM...DAS
LONG TERM....DAS
AVIATION.....RRS
HYDROLOGY....DAS
Hazardous weather outlook, May 29, 12:05 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1205 PM CDT WED MAY 29 2013

IAZ011-030-MNZ079-086>088-096-WIZ017-029-032>034-041>044-053>055-
061-301101-
ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-DODGE-GRANT-HOUSTON-
JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINONA-
1205 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS
OVER THE AREA LATER THIS AFTERNOON AND CONTINUE THROUGH TONIGHT.
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON AND
EVENING...MAINLY BETWEEN 4 PM AND 10 PM. IF SEVERE STORMS DEVELOP...
LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINS...ARE
THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO
FRIDAY. STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY...MAINLY DURING
THE AFTERNOON AND EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAINS ARE THE MAIN THREATS. THE THREAT FOR LOCALLY
HEAVY RAINS COULD CONTINUE INTO FRIDAY.

ISOLATED THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON. SEVERE
WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS.

ADDITIONAL RAINFALL TOTALS BY THE END OF THE WEEK WILL RANGE FROM 1
TO 3 INCHES. THIS COULD RESULT IN RISES AND POSSIBLE FLOODING ON AREA
RIVERS.

THUNDERSTORM CHANCES RETURN TUESDAY.

.SPOTTER INFORMATION STATEMENT...

LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON
AND EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. RAINFALL
REPORTS ARE ALWAYS APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>010-018-019-029-MNZ094-095-301101-
CHICKASAW-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-WINNESHIEK-
1205 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. SCATTERED THUNDERSTORMS
WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS OVER THE AREA THIS
AFTERNOON...THEN ARE EXPECTED TO BECOME MORE WIDESPREAD WITH THE
POTENTIAL FOR HEAVY RAIN TONIGHT. A FEW STRONG TO SEVERE STORMS ARE
POSSIBLE LATER THIS AFTERNOON AND EVENING...MAINLY BETWEEN 2 PM AND
9 PM. IF SEVERE STORMS DEVELOP...FLASH FLOODING...LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE
RULED OUT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FLASH FLOOD WATCH CONTINUES THROUGH THURSDAY. NUMEROUS SHOWERS
AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO FRIDAY. STRONG
TO SEVERE STORMS ARE POSSIBLE THURSDAY...MAINLY DURING THE AFTERNOON
AND EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS AND FLASH
FLOODING ARE THE MAIN THREATS. THE THREAT FOR FLOODING COULD CONTINUE
INTO FRIDAY.

ISOLATED THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON. SEVERE
WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS.

ADDITIONAL RAINFALL TOTALS BY THE END OF THE WEEK WILL RANGE FROM 1
TO 3 INCHES. THIS COULD RESULT IN RISES AND POSSIBLE FLOODING ON AREA
RIVERS.

THUNDERSTORM CHANCES RETURN TUESDAY.

.SPOTTER INFORMATION STATEMENT...

LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND
THIS EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. RAINFALL
REPORTS ARE ALWAYS APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RIECK/RRS

In the hours before

Local storm report, May 29, 2:40 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
240 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND GST     NEW HAMPTON             43.06N 92.31W
05/29/2013  M63 MPH          CHICKASAW          IA   TRAINED SPOTTER

&&

MW
Local storm report, May 29, 3:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     2 NW CRESCO             43.39N 92.14W
05/29/2013  E45 MPH          HOWARD             IA   TRAINED SPOTTER

            ALSO 1/4 INCH HAIL

&&

MW
Special weather statement, May 29, 3:00 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CDT WED MAY 29 2013

IAZ009>011-019-029-030-MNZ079-087-088-095-096-WIZ032-033-041-292100-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-FAYETTE-FILLMORE-HOUSTON-HOWARD-
LA CROSSE-OLMSTED-TREMPEALEAU-WABASHA-WINNESHIEK-WINONA-
300 PM CDT WED MAY 29 2013

AT 255 PM A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUED TO
DEVELOP AND SPREAD ACROSS PARTS OF SOUTHEAST MINNESOTA AND
NORTHEAST IOWA. THE STORMS WERE MOVING NORTHEAST AROUND 35 MPH. BY 4
PM THE LEADING EDGE OF THE LINE WILL BE NEAR EAU CLAIRE AND LA
CROSSE TO ELKADER IOWA. THE STRONGER OF THE STORMS LOOK TO PASS NEAR
PRESTON AND HARMONY MINNESOTA AND CRESCO AND DECORAH IOWA.

WIND GUSTS OF 40 TO 50 MPH...SOME HAIL AND TORRENTIAL DOWNPOURS CAN
BE EXPECTED WITH ANY OF THE STRONGER THUNDERSTORMS.

RRS
Local storm report, May 29, 3:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
308 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND GST     HARMONY                 43.56N 92.01W
05/29/2013  M50 MPH          FILLMORE           MN   EMERGENCY MNGR

&&

SHEA
Local storm report, May 29, 3:09 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
309 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HEAVY RAIN       LE ROY                  43.51N 92.51W
05/29/2013  M1.10 INCH       MOWER              MN   FIRE DEPT/RESCUE

            1.10 INCHES OF RAIN IN 30 MINUTES

&&

MW
Local storm report, May 29, 3:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
313 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     FOUNTAIN                43.74N 92.13W
05/29/2013                   FILLMORE           MN   LAW ENFORCEMENT

            TIN ROOF BLOWN OFF

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:44 AM CDTFlash Flood WatchARXDodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more32 hr
May 29, 2:50 PM CDTSevere Thunderstorm WarningARXFillmore, Houston25 min
May 29, 3:47 PM CDTSevere Thunderstorm WarningARXWabasha, Winona43 min
May 29, 4:26 PM CDTFlash Flood WarningARXHouston, Winona7 hr
May 29, 5:42 PM CDTFlash Flood WarningARXHouston7 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.